Alert archive / Mississippi / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 278, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 21, 2009, 4:59 PM CDT for Wayne County, Mississippi. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 21, 2009, 4:59 PM CDT (21:59 UTC)
- Expired
- Aug 21, 2009, 5:45 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Wayne County, MS
The radar
The Mobile radar (KMOB), 122 km from the middle of the area, began a volume at 22:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.0 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2064 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 566 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KMOB 212159
SVRMOB
MSC153-212245-
/O.NEW.KMOB.SV.W.0278.090821T2159Z-090821T2245Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
459 PM CDT FRI AUG 21 2009
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WAYNE COUNTY IN SOUTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF WAYNESBORO...
* UNTIL 545 PM CDT
* AT 458 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS OVER 60 MPH. THESE STORMS WERE ALONG A LINE
EXTENDING FROM 5 MILES NORTHWEST OF EUCUTTA TO 20 MILES WEST OF
EUCUTTA...AND MOVING SOUTHEAST AT 35 MPH.
* THESE SEVERE THUNDERSTORMS WILL BE NEAR...
EUCUTTA BY 510 PM CDT...
WHISTLER BY 525 PM CDT...
BOICE BY 530 PM CDT...
WOODWARDS AND STRENGTHFORD BY 535 PM CDT...
WAYNESBORO BY 540 PM CDT...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
LAT...LON 3183 8893 3185 8868 3174 8846 3163 8847
3157 8854 3152 8886 3156 8894
TIME...MOT...LOC 2158Z 301DEG 30KT 3188 8894 3181 8902
3178 8923
$$
PURDY1 follow-up statement
000
WWUS54 KMOB 212229
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
529 PM CDT FRI AUG 21 2009
MSC153-212245-
/O.CON.KMOB.SV.W.0278.000000T0000Z-090821T2245Z/
WAYNE MS-
529 PM CDT FRI AUG 21 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 545 PM CDT
FOR WAYNE COUNTY...
AT 528 PM CDT...NATIONAL WEATHER SERVICE RADAR CONTINUED TO INDICATE
A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
OVER 60 MPH. THESE STORMS WERE ALONG A LINE EXTENDING FROM HIWANNEE
TO WHISTLER TO STRENGTHFORD...MOVING SOUTHEAST AT 35 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WAYNESBORO BY 535 PM CDT...
CLARA BY 540 PM CDT...
ROBINSON JUNCTION...CHICORA...DENHAM AND WINCHESTER BY 545 PM
CDT...
VERY HEAVY RAINFALL IS OCCURRING WITH THESE STORMS. EXCESSIVE RUNOFF
FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON SMALL CREEKS AND
STREAMS...AS WELL AS PONDING OF WATER ON AREA ROADWAYS. DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE
WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
REMEMBER...TURN AROUND AND DONT DROWN
LAT...LON 3183 8893 3185 8868 3174 8846 3163 8847
3157 8854 3152 8886 3156 8894
TIME...MOT...LOC 2228Z 301DEG 30KT 3178 8864 3167 8872
3155 8892
$$
PURDYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 21, 3:54 PM CDT, 1 hour 5 minutes earlier.
Area forecast discussion, Aug 21, 3:54 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 354 PM CDT FRI AUG 21 2009 .SHORT TERM...(TONIGHT THROUGH SUNDAY NIGHT)TAKING A LOOK AT THE CURRENT SITUATION OVER THE CONUS AND SURROUNDING AREAS...UPPER LEVEL HIGH PRESSURE CENTERED OVER THE GREAT BASIN IS GETTING SQUEEZED ON THE EASTERN SIDE BY A LOBE OF VORTICITY SWINGING AROUND THE SOUTH SIDE OF AN UPPER LOW OVER THE GREAT LAKES REGION...WHICH IS SITTING IN AN UPPER TROUGH OVER THE EASTERN CONUS. HURRICANE BILL IS WELL OF THE ATLANTIC SEABOARD...MOVING IN A NORTHWESTERLY DIRECTION...AWAY FROM THE FA. THE AIRMASS OVER THE NORTHERN GULF COASTAL STATES IS A VERITABLE SOUP...WITH PRECIP H20 AMOUNTS AROUND OR ABOVE 2 SOUTH OF A FRONT STRETCHING FROM WEST TX TO THE MISS DELTA...THEN NORTHEAST TO THE EASTERN GREAT LAKES. FOR TONIGHT THROUGH SATURDAY...GUIDANCE IS ADVERTISING THE VORT LOBE SWINGING SOUTHEAST THROUGH THE EASTERN TROUGH...PUSHING THE FRONT TO NEAR/OFF THE NORTHERN GULF COAST BY THE END OF THE DAY SATURDAY(GFS ADVERTISING A BIT FARTHER PUSH SOUTH THAN THE NAM). THE SLIGHTLY SLOWER/FARTHER NORTH POSITION OF THE FRONT THE BEGINNING OF SATURDAY IS RESULTING IN THE MET MOS HANGING ON TO HIGH POPS INTO SATURDAY MORN OVER COASTAL AND SE-ERN SECTIONS OF THE FA. HAVE BUMPED THE WETTER(FOR TONIGHT) MAV NUMBERS UP A BIT...WITH THE CURRENT ACTIVITY AND EVEN MORE TO THE NORTHWEST. FOR SATURDAY...WENT WITH A BLENDED SOLUTION...WITH ACTIVITY EXPECTED TO BE HANGING AROUND AT THE BEGINNING OF SATURDAY...BUT DRYING OUT THROUGH THE MORNING HOURS. SPEAKING OF DRYING OUT...THE NAM IS ADVERTISING THE FINAL FRONTAL PUSH BEGINNING SATURDAY AFTERNOON...AND USHERING IN DRIER AIR IN THE DRIER PART OF THE COMING AIRMASS SOONER THAN THE GFS/MAV SOLUTION. LOOKING AT THE CHANCE FOR SEVERE WEATHER FOR THE REST OF THIS AFTERNOON INTO TONIGHT...THERE IS A CHANCE FOR DAMAGING WINDS WITH THESE STORMS...BOTH ALONG THE COAST...AND A SECONDARY...WEAKLY ORGANIZED LINE OVER EAST-CENTRAL MISS. THIS APPEARS TO BE MAINLY A WIND THREAT...WITH A DRY LAYER(S) AT ABOVE 20K ON THE MORNING SOUNDINGS FROM THE SURROUNDING OFFICES. WITH THE HIGH PRECIP H20 AIRMASS...AND THE INCREASED POSSIBILITY OF A FEW STORMS TO BECOMING STRONG...VERY LOCALIZED PROBLEMS WITH WATER MAY BE POSSIBLE....THOUGH AM HOLDING OFF ON ANY FLASH FLOOD WATCH FOR NOW WITH THE LOCALIZED NATURE OF THE HEAVIER PRECIP. FOR SATURDAY NIGHT THROUGH SUNDAY NIGHT...GUIDANCE IS ADVERTISING THE UPPER ENERGY STALLING IN THE EASTERN CONUS TROUGH...BUT WITH LITTLE MOISTURE TO WORK WITH...RAIN IS NOT EXPECTED. ALL IN ALL...LOOKS LIKE A NICE WEEKEND INTO MONDAY...AFTER THE RAIN ENDS. .LONG TERM...(MONDAY ON)GUIDANCE IS ADVERTISING THE UPPER LEVEL TROUGH OVER THE EASTERN CONUS FILLING A BIT AS IT GETS SHOVED WEST AS UPPER LEVEL RIDGE BUILDS OVER FL. SURFACE HIGH PRESSURE MOVES OVER THE EASTERN CONUS BY MID WEEK......AND WITH A GULF BREEZE WORKING INLAND MID WEEK ON...MOISTURE LEVELS...THUS CHANCES FOR RAIN WILL SLOWLY INCREASE THROUGH THE LATTER HALF OF THE WEEK. && .AVIATION...(18Z ISSUANCE)MVFR TO IFR CONDITIONS NEAR SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS MOVING EAST ACROSS MUCH OF THE AREA THIS AFTERNOON AND THIS EVENING POSSIBLE LINGERING THROUGH MUCH OF THE NIGHT... CLOSER TO THE COAST. WIND GUSTS UP TO 45 KNOTS WILL BE POSSIBLE WITH SOME OF THE STRONGER THUNDERSTORMS MOVING DOWN FROM THE NORTH LATER THIS EVENING. A COLD FRONT MOVES SOUTH ACROSS THE REGION EARLY SAT GIVING WAY TO GRADUALLY CLEARING AND A NORTHWEST WIND AT 10 TO 15 KNOTS BY EARLY SAT MORNING. /32 && .MARINE...HIGH PRESSURE WILL BUILD FROM THE WEST NORTHWEST LATE TONIGHT THROUGH EARLY NEXT WEEK IN THE WAKE OF A COLD FRONT WHICH IS EXPECTED TO MOVE ACROSS THE MARINE AREA LATE TONIGHT THROUGH EARLY SATURDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED AHEAD OF THE FRONT BECOMING NUMEROUS AT TIMES THROUGH TONIGHT. SOME STORMS MAY BE STRONG THROUGH THE NIGHT. A LIGHT TO MODERATE NORTHERLY FLOW IS EXPECTED IN THE WAKE OF THE FRONT THROUGH EARLY MONDAY BECOMING EAST THEN SOUTHEAST LATE MONDAY THROUGH TUESDAY AS HIGH PRESSURE SHIFTS EAST TO THE CAROLINA COAST. /32 && .FIRE WEATHER...A SOUPY AIRMASS OVER THE AREA WILL GET PUSHED SOUTH AS A FRONT WORKS ITS WAY OVER THE AREA LATER TONIGHT...STALLS NEAR THE COAST SATURDAY...THEN GET PUSHED OFFSHORE SATURDAY NIGHT. NORTHWEST TO NORTHERLY BOUNDARY LAYER WINDS ARE EXPECTED THROUGH THE WEEKEND. IN THE COMING WEEK...SURFACE HIGH PRESSURE BECOMES RE-ESTABLISHED OVER THE EASTERN STATES...BRINGING A SOUTHEASTERLY LOW LEVEL FLOW AND INCREASING MOISTURE LEVELS OVER THE AREA. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 73 91 66 87 64 / 30 20 00 00 00 PENSACOLA 75 91 71 87 68 / 40 30 00 00 00 DESTIN 76 90 72 85 71 / 40 30 00 00 00 EVERGREEN 70 89 61 86 60 / 30 10 00 00 00 WAYNESBORO 68 89 60 87 59 / 30 05 00 00 00 CAMDEN 69 90 60 86 60 / 30 05 00 00 00 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. && 32/16
Hazardous weather outlook, Aug 21, 5:40 AM CDT, 11 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 540 AM CDT FRI AUG 21 2009 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-221045- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 540 AM CDT FRI AUG 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME NUMEROUS THROUGH TODAY. SOME WILL BRING STRONG GUSTY WINDS TO 45 MPH...FREQUENT LIGHTNING AND HEAVY RAINFALL. RISK OF LOW VISIBILITY HAZARD TO MOTORISTS AND MARINERS IN HEAVY RAIN AS WELL AS STREET FLOODING. WET MICROBURST RISK IS MODERATE...A FEW THUNDERSTORMS MAY APPROACH OR EXCEED SEVERE LIMITS...BUT ORGANIZED WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED. RAIN CHANCES WILL DECREASE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY COLD FRONT PASSING THE REGION TONIGHT WILL SWEEP THROUGH BRINGING A SHARP REDUCTION OF RAIN CHANCES. DRY CONDITIONS WILL PREVAIL THE REMAINDER OF THE WEEK. NO HAZARDOUS WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 21, 2:32 PM CDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 232 PM CDT FRI AUG 21 2009 ALZ053>057-212030- CONECUH-MONROE-BUTLER-CLARKE-WILCOX- INCLUDING THE CITIES OF...CAMDEN...EVERGREEN AND MONROEVILLE... 232 PM CDT FRI AUG 21 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CONECUH...MONROE... BUTLER...CLARKE AND WILCOX COUNTIES... AT 231 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 7 MILES NORTH OF ACKERVILLE TO 5 MILES WEST OF FINCHBURG...MOVING EAST AT 15 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... TINELA...HYBART...ESTELLE...VREDENBURGH...FINCHBURG...CLAIBORNE AND FRANKLIN THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 2:41 PM CDT, 2 hours 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 241 PM CDT FRI AUG 21 2009 ALZ060-212030- COVINGTON- INCLUDING THE CITIES OF...ANDALUSIA... 241 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT COVINGTON COUNTY... AT 240 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR LIBERTYVILLE...MOVING EAST AT 10 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... LIBERTYVILLE...RED OAK...RED OAK AND SANFORD THROUGH 330 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:17 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 317 PM CDT FRI AUG 21 2009 MSZ075-076-212115- PERRY-GREENE- INCLUDING THE CITIES OF...NEW AUGUSTA... 317 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT PERRY AND GREENE COUNTIES... AT 316 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 6 MILES NORTHWEST OF JANICE...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JANICE...NEW AUGUSTA...WINGATE...FERGUSON...BEAUMONT AND HINTONVILLE THROUGH 415 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:35 PM CDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 335 PM CDT FRI AUG 21 2009 ALZ057-058-060-212130- COVINGTON-BUTLER-CRENSHAW- 335 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT COVINGTON...BUTLER AND CRENSHAW COUNTIES... AT 334 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF INDUSTRY...MOVING NORTHEAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... OAKY STREAK AND PIGEON CREEK THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 3:41 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 341 PM CDT FRI AUG 21 2009 ALZ051>053-MSZ067-212130- WASHINGTON-CLARKE-CHOCTAW-WAYNE- 341 PM CDT FRI AUG 21 2009 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT WASHINGTON...CLARKE... CHOCTAW AND WAYNE COUNTIES... AT 340 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS FROM 3 MILES SOUTH OF MORVIN TO 3 MILES SOUTHWEST OF AQUILLA...MOVING EAST AT 10 MPH. THIS LINE OF STORMS WILL AFFECT AREAS IN AND AROUND... MORVIN...WEST BEND...CULLOMBURG...CULLOMBURG AND HEALING SPRINGS THROUGH 430 PM CDT. THE PRIMARY THREATS FROM THESE STORMS ARE SMALL HAIL...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE PASSED. THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF 1 TO 2 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
Special weather statement, Aug 21, 4:40 PM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 440 PM CDT FRI AUG 21 2009 ALZ051-212215- CHOCTAW- 440 PM CDT FRI AUG 21 2009 ...A STRONG THUNDERSTORM WILL AFFECT CHOCTAW COUNTY... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES NORTHWEST OF JACHIN...MOVING EAST AT 20 MPH. THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND... JACHIN...INDIAN SPRINGS...ROBJOHN...EDNA...DEAS AND PENNINGTON THROUGH 515 PM CDT. THE PRIMARY THREATS FROM THIS STORM ARE HAIL UP TO ONE-HALF INCH...FREQUENT LIGHTNING...AND WIND GUSTS OF 45 TO 55 MPH. WINDS THIS STRONG COULD BRING DOWN DEAD OR DISEASED TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. LOCAL LOSS OF ELECTRICAL POWER MAY RESULT FROM DOWNED POWER LINES. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...OR SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED. THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF 2 TO 3 INCHES IN A SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW LYING AND POOR DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING. PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 21, 5:50 PM CDT | Flash Flood Warning | MOB | Wayne | 115 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.